Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 673, NWS Norman, OK

July 8, 2017Grady County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 8, 2017, 5:03 PM CDT for Grady County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 5:03 PM CDT (22:03 UTC)
Expired
Jul 8, 2017, 5:28 PM CDT
In force
25 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Grady County, OK

The radar

The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WUUS54 KOUN 082203
SVROUN
OKC051-082245-
/O.NEW.KOUN.SV.W.0673.170708T2203Z-170708T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
503 PM CDT SAT JUL 8 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southern Grady County in central Oklahoma...

* Until 545 PM CDT

* At 503 PM CDT, a severe thunderstorm was located near Agawam,
  moving south at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Rush Springs, Alex, Bradley and Agawam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3491 9798 3490 9770 3477 9771 3474 9793
      3485 9804
TIME...MOT...LOC 2203Z 012DEG 5KT 3483 9792 

HAIL...1.00IN
WIND...60MPH
 
$$

MAHALE
1 follow-up statement
409 
WWUS54 KOUN 082228
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
528 PM CDT SAT JUL 8 2017

OKC051-082238-
/O.CAN.KOUN.SV.W.0673.000000T0000Z-170708T2245Z/
Grady OK-
528 PM CDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRADY COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3491 9798 3490 9770 3477 9771 3474 9793
      3485 9804
TIME...MOT...LOC 2225Z 012DEG 5KT 3480 9793 

$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 8, 2:40 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
240 PM CDT Sat Jul 8 2017

.DISCUSSION...
A MCV continues to produce elevated showers NW of OKC this
afternoon. Looking at visible imagery and surface observations,
it appears this feature will interact with a remnant boundary near
the I40 corridor through early this evening. A few of the storms
could become severe before sunset (mainly wind threat) near and
south of OKC where heating hasn't been as inhibited by
cirrostratus. Most of this activity should wane as it moves SE
after dark. Additional chances will return late tonight through
early Sunday morning, mainly over southern OK, as a weak mid level
shortwave trough progresses southward. Isolated, diurnal
development will then be possible along and south of I40 during
the afternoon and evening Sunday.

Rain chances will likely drop significantly by Mon as heights
increase with an expanding upper ridge from the west. A few
showers and storms may be possible on its southern/SE periphery
Tue as a mid to upper trough slides westward over central TX.
Otherwise, expect a drying trend with regards to precip through
most of the week as the upper ridge expands over the central
CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  94  73  96 /  20  20  10  10
Hobart OK         73  98  74  97 /  20  20  10   0
Wichita Falls TX  75  98  74  97 /  20  20  20  10
Gage OK           69  98  72 100 /  20  10  10   0
Ponca City OK     72  95  73  95 /  20  10  10   0
Durant OK         74  91  73  94 /  30  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/03
Hazardous weather outlook, Jul 8, 3:27 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
327 PM CDT Sat Jul 8 2017

OKZ004>048-050>052-TXZ083>090-092030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
327 PM CDT Sat Jul 8 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Scattered thunderstorms will continue to develop across portions
of central and southern Oklahoma, and north Texas through this
evening. Some of these storms could become strong or severe with
hail up to the size of golf balls and wind gusts to 70 mph.

Additional storms could move into parts of northern Oklahoma
overnight into early Sunday. A few of these storms may become
strong to severe with hail up to the size of quarters and wind
gusts to 60 mph.

In addition to the potential for severe storms, localized heavy
rain that could lead to flooding will also be possible, mainly
across central and southeastern Oklahoma.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is a chance of thunderstorms continuing on Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 8, 3:33 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 PM CDT SAT JUL 8 2017

TXZ090-082100-
Clay TX-
333 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 400 PM
CDT...

AT 331 PM CDT, a strong thunderstorm was located near Bluegrove,
moving northeast at 5 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Bluegrove, southeastern Lake Arrowhead and Joy.

LAT...LON 3355 9829 3369 9838 3378 9819 3362 9803
TIME...MOT...LOC 2031Z 239DEG 3KT 3365 9825

WR
Special weather statement, Jul 8, 3:42 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
342 PM CDT SAT JUL 8 2017

TXZ087-082115-
Knox TX-
342 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox County Until
415 PM CDT...

AT 339 PM CDT, a strong thunderstorm was located 5 miles east of
Rhineland. This storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

This storm will remain over mainly rural areas of southeastern Knox
County.

LAT...LON 3346 9960 3355 9965 3363 9956 3357 9947
      3355 9947
TIME...MOT...LOC 2039Z 254DEG 1KT 3354 9956

WR
Special weather statement, Jul 8, 4:04 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
404 PM CDT SAT JUL 8 2017

OKZ041-046-082130-
Carter OK-Murray OK-
404 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR east central Carter and central
Murray Counties Until 430 PM CDT...

AT 402 PM CDT, a strong thunderstorm was located near Dougherty,
moving northeast at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Sulphur, Davis, Dougherty, Lake Of The Arbuckles and Turner Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3441 9728 3451 9730 3451 9714 3452 9714
      3453 9716 3456 9715 3453 9686 3431 9703
TIME...MOT...LOC 2102Z 210DEG 14KT 3443 9708

MAHALE
Special weather statement, Jul 8, 4:05 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
405 PM CDT SAT JUL 8 2017

OKZ045-046-050-082130-
Love OK-Carter OK-Jefferson OK-
405 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter and southeastern Jefferson Counties Until 430 PM CDT...

AT 404 PM CDT, a strong thunderstorm was located near Grady, moving
north at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3390 9759 3392 9760 3395 9759 3398 9764
      3399 9767 3398 9770 3396 9770 3394 9773
      3394 9776 3391 9776 3392 9778 3410 9777
      3410 9747 3390 9755
TIME...MOT...LOC 2104Z 192DEG 12KT 3397 9766

MAHALE
Special weather statement, Jul 8, 4:23 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
423 PM CDT SAT JUL 8 2017

OKZ027-082145-
Grady OK-
423 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Grady County Until 445
PM CDT...

AT 421 PM CDT, a strong thunderstorm was located near Agawam, moving
northeast at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Alex, Bradley, Agawam and Ninnekah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3476 9792 3492 9802 3504 9781 3481 9767
TIME...MOT...LOC 2121Z 245DEG 5KT 3488 9790

MAHALE
Special weather statement, Jul 8, 4:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
436 PM CDT SAT JUL 8 2017

OKZ041-047-082200-
Johnston OK-Murray OK-
436 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Johnston and eastern
Murray Counties Until 500 PM CDT...

AT 433 PM CDT, a strong thunderstorm was located near Sulphur, moving
northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Sulphur, Dougherty, Scullin and Lake Of The Arbuckles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3433 9701 3447 9710 3462 9702 3455 9687
      3445 9678
TIME...MOT...LOC 2133Z 215DEG 10KT 3448 9699

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant33 min
Jul 7, 7:16 PM CDTSevere Thunderstorm WarningOUNGarfield44 min
Jul 7, 7:26 PM CDTSpecial Weather StatementOUNBlaine49 min
Jul 7, 7:37 PM CDTAreal Flood AdvisoryOUNGarfield53 min
Jul 7, 7:42 PM CDTSevere Thunderstorm WarningOUNGarfield48 min
Jul 7, 7:55 PM CDTSpecial Weather StatementOUNKingfisher35 min
Jul 7, 8:04 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher41 min
Jul 7, 8:07 PM CDTAreal Flood WarningOUNGarfield3 hr
Jul 7, 9:04 PM CDTSpecial Weather StatementOUNBlaine, Kingfisher26 min
Jul 7, 9:08 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major37 min
Jul 8, 1:27 AM CDTSpecial Weather StatementOUNWoods33 min
Jul 8, 2:36 AM CDTSpecial Weather StatementOUNGrant24 min
Jul 8, 3:00 AM CDTSpecial Weather StatementOUNGrant30 min
Jul 8, 3:09 AM CDTSpecial Weather StatementOUNWoods, Woodward36 min
Jul 8, 1:48 PM CDTSpecial Weather StatementOUNMarshall27 min
Jul 8, 3:31 PM CDTSpecial Weather StatementOUNMurray29 min
Jul 8, 3:56 PM CDTAreal Flood AdvisoryOUNCarter, Murray3 hr
Jul 8, 4:04 PM CDTSpecial Weather StatementOUNMurray26 min
Jul 8, 4:05 PM CDTSpecial Weather StatementOUNJefferson25 min
Jul 8, 4:23 PM CDTSpecial Weather StatementOUNGrady22 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningOUNGrady41 min
Jul 8, 4:36 PM CDTSpecial Weather StatementOUNMurray24 min
Jul 8, 4:47 PM CDTAreal Flood AdvisoryOUNGrady3 hr
Jul 8, 5:07 PM CDTSpecial Weather StatementOUNGarvin23 min
Jul 8, 5:09 PM CDTSpecial Weather StatementOUNGarvin36 min
Jul 8, 5:25 PM CDTSevere Thunderstorm WarningOUNGarvin37 min
Jul 8, 5:34 PM CDTSpecial Weather StatementOUNGarvin26 min
Jul 8, 5:39 PM CDTAreal Flood AdvisoryOUNGarvin, McClain, Pottawatomie3 hr
Jul 8, 5:49 PM CDTSpecial Weather StatementOUNMcClain26 min
Jul 8, 5:58 PM CDTSpecial Weather StatementOUNMcClain32 min
Jul 8, 6:11 PM CDTSpecial Weather StatementOUNPottawatomie34 min
Jul 8, 6:23 PM CDTSpecial Weather StatementOUNComanche37 min
Jul 8, 6:26 PM CDTSevere Thunderstorm WarningOUNMcClain20 min
Jul 8, 6:36 PM CDTSpecial Weather StatementOUNKiowa24 min
Jul 8, 6:43 PM CDTSpecial Weather StatementOUNStephens32 min
Jul 8, 6:45 PM CDTSpecial Weather StatementOUNPottawatomie30 min
Jul 8, 6:54 PM CDTSevere Thunderstorm WarningOUNStephens51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.